ISADORE ROTHSTEIN, M.D.; SIDNEY COHN, M.D.
Soon after the introduction of sulfanilamide into this country reports of various toxic manifestations following its use began to appear, among them reports of acute hemolytic anemia. Acute hemolytic anemia due to sulfanilamide administration was first described by Harvey and Janeway1 in 1937 and since then has been noted by many other observers. In a large series of cases the incidence of this complication following sulfanilamide has been estimated as approximately 2.5 per cent of all adults and 8.5 per cent of all children receiving the drug.2 Later studies have revealed an incidence of 1.8 per cent in all patients.3
Learn more about subscription options.
Register Now for a free account.
ROTHSTEIN I, COHN S. ACUTE HEMOLYTIC ANEMIA, AUTOAGGLUTINATION, TOXIC HEPATITIS AND RENAL DAMAGE FOLLOWING SULFATHIAZOLE THERAPY; CASE REPORT(ACUTE HEMOLYTIC ANEMIA, AUTOAGGLUTINATION, TOXIC HEPATITIS AND RENAL DAMAGE FOLLOWING SULFATHIAZOLE THERAPY; CASE REPORT*). Ann Intern Med. 1942;16:152–162. doi: 10.7326/0003-4819-16-1-152
Download citation file:
Published: Ann Intern Med. 1942;16(1):152-162.
Emergency Medicine, Gastroenterology/Hepatology, Hematology/Oncology, Liver Disease, Nephrology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only